Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX

March 25, 2005Blanco County, Gillespie County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 25, 2005, 7:56 PM CST for Blanco County, Gillespie County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2005, 7:56 PM CST (01:56 UTC)
Expired
Mar 25, 2005, 9:00 PM CST
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Blanco County, TX, Gillespie County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260157
SVREWX
TXC031-171-260300-
/O.NEW.KEWX.SV.W.0047.050326T0156Z-050326T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  GILLESPIE
  BLANCO

* UNTIL 900 PM CST

* AT 753 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM NEAR ENCHANTED ROCK STATE PARK CAPABLE OF 
  PRODUCING QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH. THIS STORM 
  WAS LOCATED 8 MILES NORTHWEST OF WILLOW CITY...AND MOVING EAST AT 
  35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...ROUND
  MOUNTAIN...CYPRESS MILL AND PEDERNALES FALLS STATE PARK.

LAT...LON 3050 9839 3050 9895 3031 9861 3023 9827
      3045 9819

$$
4 follow-up statements
000 
WWUS54 KEWX 260205
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CST FRI MAR 25 2005

TXC299-260230-
/O.CON.KEWX.SV.W.0045.000000T0000Z-050326T0230Z/
LLANO TX-
803 PM CST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR LLANO
COUNTY...

AT 803 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CASTELL...OR ABOUT 8 
MILES SOUTHWEST OF KINGSLAND...MOVING EAST AT 30 MPH. ANOTHER SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL WAS LOCATED OVER 
LONE GROVE...OR 5 MILES NORTHEAST OF LLANO. THIS STORM WAS ALSO 
MOVING EAST AT 30 MPH.

THROUGH 830 PM...THESE STORMS WILL CONTINUE TO THREATEN EASTERN 
LLANO COUNTY...INCLUDING THE CITIES OF LONE GROVE...TOW... 
BLUFFTON...KINGSLAND...AND SUNRISE BEACH.

LAT...LON 3092 9895 3051 9896 3051 9844 3092 9847

$$
000 
WWUS54 KEWX 260204
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CST FRI MAR 25 2005

TXC031-171-260300-
/O.CON.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
GILLESPIE TX-BLANCO TX-
800 PM CST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
BLANCO AND GILLESPIE COUNTIES...

AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WILLOW CITY...OR ABOUT 10 MILES NORTHEAST OF 
FREDERICKSBURG...MOVING EAST AT 35 MPH.  STORMS MOVING INTO
BLANCO COUNTY WERE MOVING TOWARD ROUND MOUNTAIN AND CYPRESS MILL.

OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...ROUND
MOUNTAIN...CYPRESS MILL AND PEDERNALES FALLS STATE PARK.

LAT...LON 3050 9839 3050 9895 3031 9861 3023 9827
      3045 9819

$$
000 
WWUS54 KEWX 260204 RRA
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CST FRI MAR 25 2005

TXC031-171-260300-
/O.CON.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
GILLESPIE TX-BLANCO TX-
801 PM CST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
BLANCO AND GILLESPIE COUNTIES...

AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WILLOW CITY...OR ABOUT 10 MILES NORTHEAST OF 
FREDERICKSBURG...MOVING EAST AT 35 MPH.  STORMS MOVING INTO
BLANCO COUNTY WERE MOVING TOWARD ROUND MOUNTAIN AND CYPRESS MILL.

OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSON CITY...ROUND
MOUNTAIN...CYPRESS MILL AND PEDERNALES FALLS STATE PARK.

LAT...LON 3050 9839 3050 9895 3031 9861 3023 9827
      3045 9819

$$
000 
WWUS54 KEWX 260229
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CST FRI MAR 25 2005

TXC171-260239-
/O.CAN.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
GILLESPIE TX-
829 PM CST FRI MAR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR GILLESPIE COUNTY IS
CANCELLED...

THUNDERSTORMS HAVE MOVED EAST AND OUT OF GILLESPIE COUNTY.

LAT...LON 3038 9822 3025 9826 3025 9831 3032 9859
      3033 9858 3050 9858 3050 9836 3046 9822
      3045 9818

$$

TXC031-260300-
/O.CON.KEWX.SV.W.0047.000000T0000Z-050326T0300Z/
BLANCO TX-
829 PM CST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
BLANCO COUNTY...

AT 828 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR JOHNSON CITY...OR ABOUT 9 MILES 
SOUTHWEST OF ROUND MOUNTAIN...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE CYPRESS MILL AND PEDERNALES
FALLS STATE PARK.

LAT...LON 3038 9822 3025 9826 3025 9831 3032 9859
      3033 9858 3050 9858 3050 9836 3046 9822
      3045 9818

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:49 PM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Mar 25, 2:49 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CST FRI MAR 25 2005

.DISCUSSION...
COLD FRONT HAS STALLED ACROSS NORTHERN HILL COUNTRY. ELEVATED
CONVECTION FIRING NEAR AND NORTH OF THE FRONT. INCLUDED LOW POPS
EXTREME NORTH FOR THIS EVENING. ON THE PLUS SIDE...FRONT DRIFTING NORTH
AND STORM MOVEMENT TO THE NE SUGGESTS LIMIT DEVELOPMENT OR TIME IN THE CWA.
HOWEVER...A FEW STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE.  POPS INCREASE SOMEWHAT LATER TONIGHT AND
SATURDAY AS FRONT MOVES THROUGH THE REGION BUT MOISTURE QUITE LIMITED WEST.
COOLER SATURDAY NIGHT AND EASTER SUNDAY. DRY AND WARMER MONDAY THROUGH
WEDNESDAY. A WEAK FRONT THURSDAY SHOULD MOVE THROUGH DRY AND BRING ONLY
MINOR COOLING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              59  74  46  66 /  20  30  30  10
AUSTIN BERGSTROM INTL AIRPORT  61  74  46  67 /  20  30  30  10
DEL RIO INTL AIRPORT           58  81  48  73 /  10  10  10   0
SAN ANTONIO INTL AIRPORT       62  79  47  66 /  20  30  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
      FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
      MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.

&&

03/13
Hazardous weather outlook, Mar 25, 2:20 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CST FRI MAR 25 2005

TXZ171>173-183>194-202>209-217>225-228-261200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
220 PM CST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE INTO EARLY SATURDAY MORNING ACROSS
THE HILL COUNTRY AND ADJACENT NORTHEAST COUNTIES OF SOUTH CENTRAL
TEXAS. A COLD FRONT HAS STALLED ACROSS THE HILL COUNTRY AND THIS
FEATURE WILL BE THE FOCUS OF INITIAL THUNDERSTORM DEVELOPMENT. AN
APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH GULF
MOISTURE THAT IS INCREASING SOUTH OF THE STALLED FRONTAL BOUNDARY. A
FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY WITH LARGE HAIL
AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO IS ALSO A
POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 25, 5:25 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 PM CST FRI MAR 25 2005

TXZ171>173-183>194-202>209-217>225-228-260900-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
525 PM CST FRI MAR 25 2005

...WEATHER CHANGES COMING AGAIN THIS WEEKEND...

THE WARM AFTERNOON TODAY...FRIDAY...WILL BE FOLLOWED BY FIRST AN
INCREASING CHANCE OF SHOWERS OR THUNDERSTORMS OVER PARTS OF THE HILL
COUNTRY TO PARTS OF CENTRAL TEXAS THIS EVENING...AND THEN AN
INCREASING CHANCE OF RAIN...SHOWERS OR THUNDERSTORMS EARLY SATURDAY
MORNING THROUGH THE DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT.

THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY
AFTERNOON AND EVENING...BRINGING MUCH COOLER CONDITIONS WITH NORTH
WINDS AT 15 TO 25 MPH.  INITIALLY THERE WILL BE A CHANCE OF RAIN
AFTER THE WIND SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY
SATURDAY EVENING.

DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF
THE COLD FRONT.  LOWS IN THE 40S ARE EXPECTED SUNDAY.  HIGHS SUNDAY
ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S NEAR THE
RIO GRANDE.

MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED
SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL
COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER
PARTS OF SOUTH CENTRAL TEXAS.  SUNNY AND PLEASANT CONDITIONS
ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S
NEAR THE RIO GRANDE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY.

FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT:
HTTP://WWW.SRH.WEATHER.GOV/EWX.
Special weather statement, Mar 25, 6:25 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CST FRI MAR 25 2005

TXZ171>173-183>194-202>209-217>225-228-260700-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
625 PM CST FRI MAR 25 2005

...SEVERE THUNDERSTORM WATCH FOR GILLESPIE...LLANO...BURNET...AND
WILLIAMSON COUNTIES UNTIL 1 AM CST SATURDAY MORNING...
...WEATHER CHANGES COMING AGAIN THIS WEEKEND...

AN INCREASING CHANCE OF THUNDERSTORMS OVER PARTS OF THE HILL COUNTRY
TO PARTS OF CENTRAL TEXAS IS EXPECTED THIS EVENING.  SOME OF THE
STORMS COULD BECOME SEVERE OVER GILLESPIE...BURNET...LLANO...AND
WILLIAMSON COUNTIES.  AN INCREASING CHANCE OF RAIN...SHOWERS OR
THUNDERSTORMS IS EXPECTED AGAIN EARLY SATURDAY MORNING THROUGH THE
DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT.

THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY...
BRINGING MUCH COOLER CONDITIONS WITH NORTH WINDS AT 15 TO 25 MPH.
INITIALLY THERE WILL BE A CHANCE OF RAIN AFTER THE WIND
SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY LATE SATURDAY
OR SATURDAY EVENING.

DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF
THE COLD FRONT.  LOWS IN THE 40S ARE EXPECTED SATURDAY NIGHT.  HIGHS
SUNDAY ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S
NEAR THE RIO GRANDE.

MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED
SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL
COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER
PARTS OF SOUTH CENTRAL TEXAS.  SUNNY AND PLEASANT CONDITIONS
ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S
NEAR THE RIO GRANDE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY.

FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT:
HTTP://WWW.SRH.WEATHER.GOV/EWX.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:26 PM CSTSevere Thunderstorm WarningEWXLlano64 min
Mar 25, 7:47 PM CSTSevere Thunderstorm WarningEWXBurnet58 min
Mar 25, 8:40 PM CSTSevere Thunderstorm WarningEWXBurnet, Hays, Travis65 min
Mar 25, 9:40 PM CSTSevere Thunderstorm WarningEWXBastrop, Lee65 min
Mar 25, 9:41 PM CSTTornado WarningEWXTravis34 min
Mar 25, 9:57 PM CSTTornado WarningEWXBastrop33 min
Mar 26, 6:04 AM CSTSevere Thunderstorm WarningEWXEdwards, Val Verde56 min
Mar 26, 6:53 AM CSTSevere Thunderstorm WarningEWXEdwards67 min
Mar 26, 9:51 AM CSTSevere Thunderstorm WarningEWXGillespie54 min
Mar 26, 3:15 PM CSTSevere Thunderstorm WarningEWXVal Verde60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.